Alert archive / Vermont / Frost Advisories in 2017

Frost Advisory 7, NWS Burlington, VT

October 12, 2017Essex County, Franklin County, St. Lawrence County, New York; 7 counties in Vermont

NWS Burlington, VT issued this frost advisory at Oct 12, 2017, 2:47 PM EDT for Essex County, Franklin County, St. Lawrence County, New York; 7 counties in Vermont. It took effect at Oct 13, 2017, 1:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2017, 2:47 PM EDT (18:47 UTC)
In effect from
Oct 13, 2017, 1:00 AM EDT
Expired
Oct 13, 2017, 7:00 AM EDT
In force
6 hr
Issued by
NWS Burlington, VT

Counties Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 25 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

870 
WWUS71 KBTV 121847
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
247 PM EDT Thu Oct 12 2017

NYZ026-027-035-VTZ002-005-006-008>012-016-131200-
/O.NEW.KBTV.FR.Y.0007.171013T0500Z-171013T1200Z/
Northern St. Lawrence-Northern Franklin-Eastern Essex-
Western Franklin-Western Chittenden-Lamoille-Washington-
Western Addison-Orange-Western Rutland-Windsor-Eastern Franklin-
Including the cities of Massena, Malone, Port Henry, Ticonderoga,
St. Albans, Burlington, Johnson, Stowe, Montpelier, Middlebury, 
Vergennes, Bradford, Randolph, Rutland, Springfield, 
White River Junction, Enosburg Falls, and Richford
247 PM EDT Thu Oct 12 2017

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY...

The National Weather Service in Burlington has issued a Frost
Advisory, which is in effect from 1 AM to 8 AM EDT Friday.

* Locations...The northern Saint Lawrence Valley of New York,
  eastern Essex county of New York, and the western, central, and
  southern sections of Vermont. The frost in the Champlain Valley
  of Vermont will be most prevalent away from Lake Champlain and
  across the Green Mountains of Vermont it will generally be at
  the lower elevations...generally below 1000 feet.

* Hazards...Frost.

* Temperatures...Lows in the lower to mid 30s with isolated lows
  near 30 degrees.

* Timing...From 1 am Friday to 8 am Friday.

* Impacts...Sensitive outdoor plants may be killed if left
  uncovered due to the frost. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

Please stay tuned to NOAA Weather Radio, your local media, or
go to www.weather.gov/Burlington for further updates on this 
weather situation.

&&

$$

Evenson
3 follow-up statements
279 
WWUS71 KBTV 121913
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
313 PM EDT Thu Oct 12 2017

VTZ017>019-130315-
/O.EXA.KBTV.FR.Y.0007.171013T0500Z-171013T1200Z/
Eastern Chittenden-Eastern Addison-Eastern Rutland-
Including the cities of Underhill, Bristol, Ripton, 
East Wallingford, and Killington
313 PM EDT Thu Oct 12 2017

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY...

The National Weather Service in Burlington has issued a Frost
Advisory, which is in effect from 1 AM to 8 AM EDT Friday.

* Locations...The Green Mountains of Vermont generally below 1000
  feet.

* Hazards...Frost.

* Temperatures...Lows in the lower to mid 30s.

* Timing...From 1 am Friday to 8 am Friday.

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered due to the frost.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

Please stay tuned to NOAA Weather Radio, your local media, or go
to www.weather.gov/Burlington for further updates on this weather
situation.

&&

$$

NYZ026-027-035-VTZ002-005-006-008>012-016-130315-
/O.CON.KBTV.FR.Y.0007.171013T0500Z-171013T1200Z/
Northern St. Lawrence-Northern Franklin-Eastern Essex-
Western Franklin-Western Chittenden-Lamoille-Washington-
Western Addison-Orange-Western Rutland-Windsor-Eastern Franklin-
Including the cities of Massena, Malone, Port Henry, Ticonderoga,
St. Albans, Burlington, Johnson, Stowe, Montpelier, Middlebury, 
Vergennes, Bradford, Randolph, Rutland, Springfield, 
White River Junction, Enosburg Falls, and Richford
313 PM EDT Thu Oct 12 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
FRIDAY...

The National Weather Service in Burlington continues the Frost
Advisory, from 1 AM to 8 AM EDT Friday.

* Locations...The northern Saint Lawrence Valley of New York,
  eastern Essex county of New York, and the western, central, and
  southern sections of Vermont. The frost in the Champlain Valley
  of Vermont will be most prevalent away from Lake Champlain.

* Hazards...Frost.

* Temperatures...Lows in the lower to mid 30s with isolated lows
  near 30 degrees.

* Timing...From 1 am Friday to 8 am Friday.

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered due to the frost.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

Please stay tuned to NOAA Weather Radio, your local media, or go
to www.weather.gov/Burlington for further updates on this weather
situation.

&&

$$

Evenson
534 
WWUS71 KBTV 121947
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
347 PM EDT Thu Oct 12 2017

NYZ026-027-035-VTZ002-005-006-008>012-016>019-131200-
/O.CON.KBTV.FR.Y.0007.171013T0500Z-171013T1200Z/
Northern St. Lawrence-Northern Franklin-Eastern Essex-
Western Franklin-Western Chittenden-Lamoille-Washington-
Western Addison-Orange-Western Rutland-Windsor-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-
Including the cities of Massena, Malone, Port Henry, Ticonderoga,
St. Albans, Burlington, Johnson, Stowe, Montpelier, Middlebury, 
Vergennes, Bradford, Randolph, Rutland, Springfield, 
White River Junction, Enosburg Falls, Richford, Underhill, 
Bristol, Ripton, East Wallingford, and Killington
347 PM EDT Thu Oct 12 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
FRIDAY...

The National Weather Service in Burlington continues the Frost
Advisory, from 1 AM to 8 AM EDT Friday.

* Locations...The northern Saint Lawrence Valley of New York,
  eastern Essex county of New York, and the western, central, and
  southern sections of Vermont. The frost in the Champlain Valley
  of Vermont will be most prevalent away from Lake Champlain and
  across the Green Mountains of Vermont the frost will generally 
  be at the lower elevations...mainly below 1000 feet.

* Hazards...Frost.

* Temperatures...Lows in the lower to mid 30s with isolated lows 
  near 30 degrees.

* Timing...From 1 am Friday to 8 am Friday.

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered due to the frost.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

Please stay tuned to NOAA Weather Radio, your local media, or go
to www.weather.gov/Burlington for further updates on this weather
situation.

&&

$$

Evenson
789 
WWUS71 KBTV 131100
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
700 AM EDT Fri Oct 13 2017

NYZ026-027-035-VTZ002-005-006-008>012-016>019-131200-
/O.CAN.KBTV.FR.Y.0007.000000T0000Z-171013T1200Z/
Northern St. Lawrence-Northern Franklin-Eastern Essex-
Western Franklin-Western Chittenden-Lamoille-Washington-
Western Addison-Orange-Western Rutland-Windsor-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-
Including the cities of Massena, Malone, Port Henry, Ticonderoga,
St. Albans, Burlington, Johnson, Stowe, Montpelier, Middlebury, 
Vergennes, Bradford, Randolph, Rutland, Springfield, 
White River Junction, Enosburg Falls, Richford, Underhill, 
Bristol, Ripton, East Wallingford, and Killington
700 AM EDT Fri Oct 13 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Burlington has cancelled the
Frost Advisory for the northern Saint Lawrence Valley and parts of
central and northern Vermont.

Temperatures will quickly warm into the 40s this morning...ending
the threat for frost.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Oct 12, 1:41 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Oct 12, 1:41 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
141 PM EDT Thu Oct 12 2017

.SYNOPSIS...
High pressure will provide the North Country with mainly clear
skies and cool temperatures today. Areas of frost will be likely
away from the warmer waters of Lake Champlain tonight...as clear
skies and light winds prevail. A weak boundary may produce a few
showers on Saturday...before a strong cold front with gusty
winds produces a line of showers late Sunday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 936 AM EDT Thursday...Going forecast in good shape with
no real big changes needed at this time. Just some adjustments
to match current conditions...otherwise pretty quiet with
respect to the weather today as high pressure builds across the
region today and tonight.

Previous Discussion...
1030mb high pres continues to build into northern NY/VT today
with clearing skies and north/northeast winds. A few fair
weather cumulus clouds will develop over the terrain as temps
warm into the 50s mountains to near 60 in the warm valley
locations.

Tonight...Mid/upper lvl ridge shifts into eastern New England
with surface high pres located over northern Maine by 12z
Friday. This will produce ideal radiational cooling conditions
thru 06z tonight with clear skies and light winds...but
expecting winds to increase acrs the cpv/slv toward sunset.
925mb to 850mb thermal profiles show warming occurs
overnight...so anticipating a sharp low level thermal profile
to develop with coldest temps in the deepest/protected
valleys...where winds will decouple. Areas of frost are likely
over the dacks and most of vt...away from the warm lake
champlain waters. Additional frost/freeze highlights will be
needed...but with frost advisory already in effect until 8 AM
this morning...will wait and let day shift issue new advisory
once current advisory expires. Thinking lows range from mid 20s
slk/nek to l/m 30s central/eastern VT to m/u 30s cpv/slv.

Friday...Warm southerly flow develops with progged 850mb temps
warm between 6-8c by 00z Sat. This combined with good mixing and
full sunshine...support highs 4 to 8 degrees above normal...with
readings mainly in the 60s. Some mid/upper level clouds may
approach western cwa toward 00z Sat...but no precip is expected.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
As of 452 AM EDT Thursday...High pressure ridge continues to shift
east of the region Friday night as a weak boundary slides in
from the west-northwest early Saturday morning. This boundary
looks to go quasi-stationary over the northern third of the CWA
leading to some chance showers across the area with slightly
higher chances along the international border and the 'Dacks.
Temperatures remain well above normal with Friday night lows in
the 40s to mid 50s and the highs on Saturday in the upper 60s to
low 70s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 452 AM EDT Thursday...The long term begins with the another
above normal temperature day before things shift back to near
normal temperatures next week. The stationary front over the
northern third of the CWA shifts back to the north as a warm
front as the area slides into the warm sector. Showers will
increase along the northern boarders through into the afternoon.
Gusty afternoon winds across the St Lawrence Valley, Northern
Dacks and the Champlain Valley are expected in association with
strong 850mb winds of 50-60 knots. Coupled with some continued
indications of 250 J/kg MUCAPE across Northern NY some higher
gusts are very possible with any potential afternoon/evening
convection as the cold front swings through. While 925mb
temperatures range from 18C -19C sunday afternoon, cloud cover
and timing of the cold front could dampen the high temperatures
for the day. For now, have opted to keeps things conservative in
the low 70s, but it's not out of the question if some locations
briefly push 80 before frontal passage and then see a sharp
drop of 10-15 degrees over a couple of hours.

For next week after frontal passage, an upper level trough moves
into the region monday evening with a rapidly weakening surface
boundary bringing a few passing showers monday
afternoon/evening. Past that, things remain cool and dry through
the end of the period.

High temperatures for next week will be in the 50s with
overnight lows in the upper 30s to 40s.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Through 18Z Thursday...VFR mainly SKC under high pressure. The
only exception is VLIFR in fog at KMPV 08-13Z, but confidence
at SLK is low because of developing southerly boundary winds
just off the surface after 06z. Light and variable winds terrain
driven winds becoming south Friday morning with some gusts
15-20KT by 18Z.

Outlook...

Friday Night: VFR. Breezy. Chance SHRA.
Saturday: VFR/MVFR. Chance SHRA.
Saturday Night: VFR. Chance SHRA.
Sunday: VFR. Breezy. Chance SHRA.
Sunday Night: VFR/MVFR. Likely SHRA.
Monday: VFR. Chance SHRA.
Monday Night: VFR. Slight Chance SHRA.
Tuesday: VFR. Slight Chance SHRA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Taber
NEAR TERM...Evenson/Taber
SHORT TERM...Verasamy
LONG TERM...Verasamy
AVIATION...Sisson
Hazardous weather outlook, Oct 12, 8:24 AM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
824 AM EDT Thu Oct 12 2017

NYZ026>031-034-035-087-VTZ001>012-016>019-131230-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
824 AM EDT Thu Oct 12 2017

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Vermont, 2017Frost Advisories in New York, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.